Ohio, 2021High Wind in Ohio, March 26, 2021
March 26, 2021 · NWS IWX · 1 event in 1 county or zone
Deepening low pressure moved across the lower Great Lakes brought a tight pressure gradient to the region with gusty winds. The majority of winds were in the 30 to 45 mph range but an isolated gust to 50 kts occurred at the Lima Ohio ASOS.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deepening low pressure moved across the lower Great Lakes brought a tight pressure gradient to the region with gusty winds. The majority of winds were in the 30 to 45 mph range but an isolated gust to 50 kts occurred at the Lima Ohio ASOS.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 26, 1:40 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 26, 1:40 AM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
240 AM EDT Fri Mar 26 2021
.SYNOPSIS...
Issued at 240 AM EDT Fri Mar 26 2021
A strong low pressure system lifting through the area early this
morning will rapidly lift out into western Ontario by daybreak
as gusty winds and rain diminish.
Another storm system will move through the area late Saturday with
more wind, rain, and some thunder.
&&
.SHORT TERM...(Today and Tonight)
Issued at 240 AM EDT Fri Mar 26 2021
Vigorous disturbance aloft overhead and attendant sfc low over ern
IN will race rapidly newd into wrn Ontario by daybreak. Narrow
channel of enhanced isallobaric forced gradient wind will follow
just south of sfc cyclone track and clip far sern zones. Prior high
wind warning delineation close and will leave as is although may be
cancelled with zone issuance along with ongoing wind advisory given
the rapidity of newd cyclone ejection.
Otherwise gradient relaxes quickly through morning as clouds linger
within post frontal cold advection wedge and prefer slightly cooler
aftn max temps vs prior.
&&
.LONG TERM...(Saturday through Thursday)
Issued at 240 AM EDT Fri Mar 26 2021
Fast/progressive flow aloft across the Conus continues this period
yielding roller coaster temps. Next vigorous nrn stream sw
disturbance ejects through the nrn lakes Sat night. Swwd trailing
cold front may spark thunder Sat evening over wrn zones in zone of
marginally sufficient low level theta-e return although focus with
time shifts down through the wrn TN valley. Showers elsewhere will
end by daybreak Sun as brief/shallow post frontal cold advection
pushes through.
Mon-Tue feature dry wx with moderating temps ahead of yet another
yet weaker nrn stream disturbance and associated trailing cold front
slated for late Tue/early Wed. This sys will bring at least sct
showers to the area per limited moisture return and cooler weather
to close out the work week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 125 AM EDT Fri Mar 26 2021
Deepening low tracking over/near KFWA through 7/8z will make for
variable flight/wind conditions and chances for convective
showers here. Peak wind gusts still expected in wake of the low at
KFWA around 09z with brief gusts potentially exceeding 40 knots.
Steady moderate rain and IFR conditions are expect to continue at
KSBN through 09/10z on the backside of low pressure. Some higher
end northerly gusts of 30-35 knots will be possible here.
Winds will diminish later this morning at each site with IFR to
low MVFR cigs gradually improving in the afternoon.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Warning until 10 AM EDT this morning for INZ026-027-
032>034.
Wind Advisory until 10 AM EDT /9 AM CDT/ this morning for
INZ003>009-012>018-020-022>025.
Lakeshore Flood Advisory until 1 PM CDT this afternoon for
INZ003.
MI...Wind Advisory until 10 AM EDT this morning for MIZ077.
Lakeshore Flood Advisory until 2 PM EDT this afternoon for
MIZ077.
OH...High Wind Warning until 10 AM EDT this morning for OHZ016-024-
025.
Wind Advisory until 10 AM EDT this morning for OHZ001-002-004-
005-015.
LM...Gale Warning until 10 AM EDT this morning for LMZ043-046.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 26, 3:27 AM EST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
427 AM EDT Fri Mar 26 2021
INZ004>009-012>018-020-022>026-032-033-MIZ078>081-OHZ001-002-004-005-
015-270900-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Grant-Blackford-Cass MI-St. Joseph MI-Branch-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-
427 AM EDT Fri Mar 26 2021 /327 AM CDT Fri Mar 26 2021/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ003-MIZ077-270900-
La Porte-Berrien-
427 AM EDT Fri Mar 26 2021 /327 AM CDT Fri Mar 26 2021/
...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS
AFTERNOON...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Lakeshore Flood Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ027-034-OHZ016-024-025-270900-
Adams-Jay-Putnam-Van Wert-Allen OH-
427 AM EDT Fri Mar 26 2021
...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-270900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
427 AM EDT Fri Mar 26 2021
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 25, 11:55 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM EDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM TSTM WND GST 1 SSE JAMES LAKE 41.31N 85.72W
03/26/2021 M46 MPH KOSCIUSKO IN NWS EMPLOYEE
&&
THSpecial weather statement, Mar 26, 12:06 AM EST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
106 AM EDT Fri Mar 26 2021
INZ006-008-260530-
Lagrange-Noble-
106 AM EDT Fri Mar 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NOBLE AND CENTRAL
LAGRANGE COUNTIES...
At 106 AM EDT, a strong thunderstorm was located over Topeka, or near
Ligonier, moving northeast at 30 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
This storm will be near...
Rome City around 115 AM EDT.
Lagrange around 125 AM EDT.
Other locations impacted by this storm include Wolcottville,
Honeyville, Eddy, Adams Lake, Indianola, Oliver Lake, Plato,
Woodruff, Emma and Shipshewana.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4159 8520 4148 8540 4158 8563 4161 8566
4163 8566 4175 8558
TIME...MOT...LOC 0506Z 225DEG 27KT 4152 8552
HAIL...0.25
WIND...55MPH
JBALLLocal storm report, Mar 26, 2:55 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM NON-TSTM WND GST LIMA 40.70N 84.02W
03/26/2021 M55 MPH ALLEN OH ASOS
ASOS STATION KAOH LIMA.
&&
MCSLocal storm report, Mar 26, 3:48 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 AM NON-TSTM WND GST 2 NNW LIMA 40.78N 84.12W
03/26/2021 M50 MPH ALLEN OH MESONET
MESONET STATION FW8774 LIMA.
0333 AM NON-TSTM WND GST 2 W MIDDLE POINT 40.85N 84.48W
03/26/2021 M47 MPH VAN WERT OH MESONET
MESONET STATION AS860 VAN WERT.
&&Local storm report, Mar 26, 3:49 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM NON-TSTM WND GST VAUGHNSVILLE 40.88N 84.15W
03/26/2021 M46 MPH PUTNAM OH MESONET
MESONET STATION AV626 VAUGHNSVILLE.
0355 AM NON-TSTM WND GST 3 ENE OTTAWA 41.03N 83.98W
03/26/2021 M46 MPH PUTNAM OH AWOS
AWOS STATION KOWX OTTAWA.
0340 AM NON-TSTM WND GST BLUFFTON 40.89N 83.89W
03/26/2021 M45 MPH ALLEN OH MESONET
MESONET STATION EW5826 BLUFFTON.
0315 AM NON-TSTM WND GST 2 NNE MICHAELSVILLE 40.48N 85.68W
03/26/2021 M44 MPH GRANT IN AWOS
AWOS STATION KMZZ GRANT COUNTY MUNICIPAL
APT.
&&Local storm report, Mar 26, 4:05 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 AM EDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM NON-TSTM WND GST 2 WNW WESTMINSTER 40.70N 84.02W
03/26/2021 M56 MPH ALLEN OH ASOS
ASOS STATION KAOH LIMA.
&&High Wind, Allen
- When
- March 26, 4:30 AM EST to 4:31 AM EST
- Where
- Allen forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.772, -84.106 (the zone’s center; the record gives no point)
The ASOS unit at the Lima Airport recorded a 58 mph wind gust due to gradient winds.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Massachusetts, March 26, 20211 death · 2 injured · $2,000 · 2 events
- Tornado and Damaging Winds in Vermont, March 26, 20212 injured · $150,000 · EF1 · 8 events
- High Wind in Pennsylvania, March 26, 2021$535,000 · 50 kt wind · 8 events
- High Wind in Ohio, March 26, 2021$207,000 · 50 kt wind · 6 events
- Flood and Damaging Winds in Georgia, March 26, 2021$201,000 · 65 kt wind · 3 events
- Lakeshore Flood and Damaging Winds in New York, March 26, 2021$103,000 · 59 kt wind · 16 events
- Damaging Wind and High Wind in Ohio, March 26, 2021$22,000 · 56 kt wind · 29 events
- Damaging Winds in New York, March 26, 2021$49,000 · 55 kt wind · 4 events
- Damaging Winds and Strong Wind in New York, March 26, 2021$9,000 · 50 kt wind · 8 events
- Hail in Nebraska, March 26, 20211 in hail · 7 events
- Flooding in Arkansas, March 26 to 31, 20215 events
- High Wind in West Virginia, March 26, 202150 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950824.